MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145045C
Medical Device Problem Codes Material Frayed (1262); Product Quality Problem (1506); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the device had a cracked or broken y-hub.It was reported that there was a stylet issue and the guide wire was frayed.The reported issues were confirmed.The most likely cause was traced to a manufacturing deficiency.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure for the removal of temporary central venous catheter (cvc) on a guide wire and move to the insertion of the anterograde catheter with the stylets, the stylets were washed with saline along with the catheter respecting all the steps necessary for the success of the procedure.Once the catheter was positioned and the scope checked that the tip was well positioned, the guide wire and stylets were removed.Everything was very difficult so the whole catheter was forced to be removed because they could not remove the stylets since it was inside the catheter.No excessive force was used at the beginning, then a little more but they stopped.The device was not used successfully.It was noticed that the guide wire was coiled when it was removed and all the pieces are accounted for.The customer left the patient without vascular access and the procedure was not completed.They have to reschedule another implant and use another device.The stylets did not break into parts.No imaging was required for piece retrieval.Flushing was done and all was good.There was no other intervention or treatment required.The guidewire and the stylets are the one included in the kit.The catheter was not repaired.There was no tego utilized.Betadine was the cleaning agent used on the device.There was no blood loss as the procedure was carried out as usual.There was no luer adapter issue.There was nothing unusual noted on the guide wire and the stylets prior to use.There was no packaging damaged or even on the inner packaging.There were no patient symptoms or complications associated with the event.There was no patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12245573
Report Number3009211636-2021-00184
Device Sequence Number14547293
Product Code MSD
UDI-Device Identifier10884521056329
UDI-Public10884521056329
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2022
Device Model Number8888145045C
Device Catalogue Number8888145045C
Device Lot Number1926100279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2021
Initial Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR